Pred forte eye drops after cataract eye surgery

 

 

Submitted by Anonymous (not verified) on Tue, 01/20/2015 - 02:59
Country
Antigua and Barbuda
Age
34
Gender
Male
Did you perform any surgery for the eyes?

Cataract Eye Surgery

Do you suffer from pre-existing illnesses in the eye?

Cataract

Do you suffer from any diseases in the body?
No
Do you use any eye drops?

Pred Forte Eye Drops

Do you use any eye drops?
Yes

Question

Hi,

I am currently using Pred-Forte after having cataract surgery. Since starting this drug I have put on 9lbs in weight. Could the drug be causing this weight increase and after cessation of the drug will my weight return to normal.

Answer

Thanks for your question

Oral or intravenous Steroid is a known cause of generalized weight gain. Systemic absorption of eye drops is very minimum and it is uncommon for steroid eye drop to cause weight gain.

One of the instructions for patients who had cataract surgery is to have less active lifestyle in the first few weeks post surgery. I think this is the main reason for weight gain.

To minimize the systemic absorption of Pred Forte, compress the lacrimal sac for 2-3 minutes after installation of the eye drops.

Lacrimal sac lies near the inner corner of the eye.

More Questions